Alert archive / Kentucky / Special Weather Statements in 2015

Special Weather Statement, NWS Louisville, KY

April 3, 20154 counties in Kentucky

NWS Louisville, KY issued this special weather statement at Apr 3, 2015, 2:08 PM CDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 2:08 PM CDT (19:08 UTC)
Expired
Apr 3, 2015, 2:40 PM CDT
In force
32 min
Issued by
NWS Louisville, KY

Counties Barren County, KY, Edmonson County, KY, Hart County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 99 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS83 KLMK 031908
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM CDT FRI APR 3 2015

KYZ062-063-071-073-074-076-031940-
ALLEN KY-BARREN KY-EDMONSON KY-HART KY-METCALFE KY-WARREN KY-
208 PM CDT FRI APR 3 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT VICTOR...AND MOVING NORTHEAST AT 60
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MOUNT VICTOR...
  GLASGOW...
  DELAFIELD...
  SMITHS GROVE AND OAKLAND...
  ROCKY HILL AND HAYS...
  PARK CITY AND HIGHLAND SPRINGS...
  CAVE CITY AND GOODNIGHT...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 71.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3708 8659 3716 8643 3715 8642 3718 8640
      3742 8587 3700 8566 3686 8630
TIME...MOT...LOC 1908Z 247DEG 58KT 3700 8636

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Apr 3, 1:00 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 3, 1:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EDT Fri Apr 3 2015

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1105 AM EDT Thu Apr 2 2015

...Flash Flood Threat and Severe Weather Threat Continue for Today...

Copious amounts (4-7 inches generally speaking) of rain fell along
the I-64 corridor last night and ongoing areal flooding continues.
Additional rainfall of 1-2 inches is expected today from additional
rounds of convection which may aggravate ongoing flooding and
perhaps cause additional flash flooding, thus, the Flash Flood Watch
still looks good through 8pm edt.

As far as convection for today, we expect 2 different rounds.  The
first round is currently entering the CWA and will be mostly in the
form of light to moderate rain with embedded t-storms.  An MCV on
the back side of this area of rainfall did cause some wind damage
over western KY within the last few hours.  Currently the MCV looks
weaker in nature, but it is something we will need to watch this
morning/early afternoon as it crosses central KY. It will bring
mainly a wind and heavy rain threat.  With the heavy rain threat,
will need to closely monitor water levels over central KY as
additional heavy rainfall could cause more flooding problems.

A second round of convection is still expected this
afternoon/evening as sfc low pressure and associated cold/warm
fronts move through the region.  The low pressure looks to move
along the Ohio River with a warm front extending east near the heavy
rain axis from last night.  Strong LLJ should quickly pump moisture
into the region behind the late morning convection.  Some clearing
combined with this moisture return will quickly create a warm,
unstable airmass over central KY.  In addition, a strong upper level
jet will approach the region (although latest models lag it behind
the sfc features some). The exact northward extent of warm sector is
still uncertain, but can't rule out an area as far north as the Ohio
River with south central KY still most likely to achieve the best
destabilization.  Will need to watch boundary evolution closely
behind the first round of convection.  In the warm sector, wind
profiles are favorable for supercellular convection if sufficient
destabilization can occur.  Thus, damaging winds, large hail, and
isolated tornadoes are all threats for storms this afternoon/evening.

The cold front looks to quickly pass through this evening behind the
convection with a period of very gusty winds possible right
along/behind the front with gusts of 35-40 mph possible in a 1-3 hr
window around frontal passage this evening.

Mesoscale Update issued at 525 AM EDT Fri Apr 3 2015

There have been many reports of flooding and flash flooding across
parts of south-central Indiana and north-central Kentucky, with a
number of rescues of motorists stranded in high water in Louisville
metro. Radar dual pol precip estimates shows a definitive corridor
of very heavy rain amounts from Dubois County east-southeast across
central Harrison County, through Jefferson County and southern
Shelby County, and into Woodford County. In this axis, radar
estimates 4 to 7 inches of rain in many areas as a storm system
total since Thursday afternoon. Much of this has occurred since late
Thursday evening.

Latest radar trends suggests the heaviest rain is now beginning to
sag slowly south from the hardest hit areas...but moderate rain will
continue for the next 2 to 3 hours in the warned areas north of the
primary convective axis. This will result in flood waters beginning
to slowly recede this morning, but not until flooding and many
areas of high water continue over the next 1 to 2 hours.

A line of thunderstorms oriented northeast-to-southwest that is now
entering central Kentucky from the west will continue to produce
high rainfall rates, supported by strong low-level moisture
transport and moisture convergence. However, given the line's
eastward movement, the rain will not train as much as it did earlier
overnight in the flash flood warned areas. So, local flooding and
significant ponding may occur with this line, but widespread flash
flooding is less likely to occur.

.SHORT TERM (Now through Saturday)...
Issued at 340 AM EDT Fri Apr 3 2015

...Significant Flash Flood Threat Ongoing then Potential for Severe
Storms This Afternoon...

Main challenges this package are QPF especially in the north and
severe potential, mainly in the south. Training storms continue
along the I-64 corridor and flash flooding is ongoing in quite a few
locations. Based on current storm motion and lack of a cold pool,
expect the heavy rain threat to continue well into the morning with
only a minimal southward shift as convection continues to stream in
from southern Illinois. Of all the models the GEM seemed to have the
best handle on QPF, progging a band of 5 inch totals roughly along
I-64. Given the convective nature of these storms a few spots could
even pick up significantly more. Flash Flood Watch will be left
intact and we expect to see more warnings as we zero in on the
immediate threat areas.

An upper wave over SE Missouri will swing through this morning,
dropping some more rain over south-central KY before we get a brief
lull in the precip. Other disturbances farther upstream will
interact with the front, which finally drops in late in the day. By
this time, the upper jet dynamics will be more favorable for
supercells anywhere that can destabilize. SPC has an enhanced risk
over most of Kentucky, but expect that to be limited by where there
is enough of a break in precip to destabilize. Best shot seems to be
over south-central Kentucky, where wind, hail, and even an isolated
tornado are possible.

Will dry out from NW-SE in the evening as the cold front pushes
through. Could see quite a NW wind surge behind the front, with GFS
MOS showing 30 kt sustained winds in SDF and LEX. Not completely
sold on those wind speeds but a brief period of 20-25 mph with 35
mph gusts seems a good bet early in the evening. Given the marginal
and brief nature of this wind surge, will not go with a wind
advisory at this time.

Strong cold advection will bring temps several degrees below normal
Fri night/Sat, but clear skies and dry wx as high pressure builds
from the NW.

.LONG TERM (Saturday Night through Thursday)...
Issued at 159 PM EDT Fri Apr 3 2015

Sunday - Sunday Night...

A surface high pressure center will slide off the mid Atlantic coast
on Sunday, with a tightening pressure gradient between that feature
and a high Plains surface low. The resultant southerly flow and
mostly sunny skies should allow for temps warming into the upper
60s, nearly 10 degrees warmer than Saturday. By Sunday night, some
light warm advection showers may begin to work their way into the SW
half of the CWA. The steady southerly flow and increased cloud cover
should keep low milder in the 45-50 range.

Monday - Friday...

The pattern through the work week will bring zonal flow aloft over
top of an upper ridge established across the SE CONUS. Meanwhile,
southerly flow near the surface will allow for steady moist/unstable
advection on the south side of a boundary that looks to stall
somewhere just north of our CWA. Individual disturbances riding
through the upper flow combined with the boundary and an unstable
airmass will lead to unsettled weather the entire work week. Will
continue to mention chances for showers and storms at different
times through the week, dependent on individual disturbances and
boundary setup. Please note that there are solid chances just about
every period, however there will be lulls in between each round of
showers and storms, likely diurnally driven much of the time. Highs
on the warm side of the boundary should range at least in the mid
and upper 70s, with some 80s not out of the question next week. Lows
will be mild, likely in the 60s most nights.

&&

.AVIATION (18Z TAF Update)...
Issued at 135 PM EDT Fri Apr 3 2015

A final round of strong to severe storms is organizing to the west
of the TAF sites ahead of an approaching low pressure system.  This
round of storms will impact the TAF sites from roughly 1830Z to 1Z.
Primary threats will be damaging winds and large hail with isolated
tornadoes possible across the region.  Flight conditions will likely
drop to IFR in storms this afternoon.  Will need to amend TAFs this
afternoon as storms develop and draw near.

The cold front associated with this system will pass this evening
between 23 to 1Z across the TAF sites veering winds sharply to the
NW.  A period of very gusty winds just behind the front will occur
through around 4 or 5Z with gusts up to 30 to 35 kts outside of any
lingering showers.

Post-frontal ceilings should drop to MVFR through the early morning
hours before returning to VFR just before sunrise tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH until 8 PM EDT /7 PM CDT/ this evening FOR
     INZ076>079-083-084-089>092.

&&

Update.........AMS
Short Term.....RAS
Long Term......BJS
Aviation.......AMS
Hazardous weather outlook, Apr 3, 1:16 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 PM EDT FRI APR 3 2015

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
041830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW
216 PM EDT FRI APR 3 2015 /116 PM CDT FRI APR 3 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
...TORNADO WATCH 22 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY BRIEF ISOLATED TORNADOES.

STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING
OUTSIDE OF THUNDERSTORMS. NORTHWEST WINDS OF 20 TO 25 MPH COULD
GUST INTO THE 30 TO 40 MPH RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER
COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS
WILL BE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS...HAIL...FLOODING...AND
ANY ROTATION IN STORMS THROUGH THIS EVENING.

KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-041830-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
216 PM EDT FRI APR 3 2015 /116 PM CDT FRI APR 3 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND POSSIBLY BRIEF ISOLATED TORNADOES.

STRONG WINDS ARE EXPECTED BEHIND THE COLD FRONT THIS EVENING
OUTSIDE OF THUNDERSTORMS. NORTHWEST WINDS OF 20 TO 25 MPH COULD
GUST INTO THE 30 TO 40 MPH RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL STORMS ARE FORECAST FOR THE NEXT WORK WEEK AS ANOTHER
COLD FRONT STALLS OVER THE MIDWEST. THE BEST CHANCE FOR STORMS
WILL BE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT DAMAGING WINDS...HAIL...FLOODING...AND
ANY ROTATION IN STORMS THROUGH THIS EVENING.

RAS/KD/AMS

In the hours before

Special weather statement, Apr 3, 1:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
132 PM CDT FRI APR 3 2015

KYZ070>073-031900-
ALLEN KY-LOGAN KY-SIMPSON KY-WARREN KY-
132 PM CDT FRI APR 3 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF RUSSELLVILLE...AND MOVING
EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  GREENWOOD...
  MIDDLETON AND SCHOCHOH...
  TURNERTOWN AND NEOSHEO...
  SALMONS AND PETROS...
  MATLOCK AND DRAKE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 6.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3665 8702 3674 8707 3675 8706 3701 8635
      3673 8629
TIME...MOT...LOC 1832Z 252DEG 59KT 3672 8692

SCHOETTMER
Local storm report, Apr 3, 1:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT FRI APR 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLASH FLOOD      6 NW SWITZER            38.30N 84.83W
04/03/2015                   FRANKLIN           KY   EMERGENCY MNGR

            STILLHOUSE HOLLOW RD CLOSED DUE TO HIGH
            WATER.

&&

SJH
Special weather statement, Apr 3, 1:40 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM CDT FRI APR 3 2015

KYZ061-070-071-031910-
BUTLER KY-LOGAN KY-WARREN KY-
140 PM CDT FRI APR 3 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF ELKTON...AND MOVING EAST AT
65 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  RUSSELLVILLE...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  COOPERSTOWN AND HOMER...
  GASPER AND CHANDLERS CHAPEL...
  BROWNING AND BUFFALO FORK...
  BLUE LEVEL AND BARREN RIVER...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 30.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3695 8706 3719 8641 3717 8640 3713 8634
      3692 8620 3687 8661 3688 8662 3688 8664
      3686 8667 3682 8706
TIME...MOT...LOC 1840Z 254DEG 69KT 3689 8697

SCHOETTMER
Special weather statement, Apr 3, 1:47 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT FRI APR 3 2015

INZ089>092-KYZ024-025-028>031-031915-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-FLOYD IN-HARDIN KY-HARRISON
IN-JEFFERSON KY-MEADE KY-OLDHAM KY-PERRY IN-
247 PM EDT FRI APR 3 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND HALF INCH HAIL...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
NEW ALBANY TO 10 MILES NORTHWEST OF BRANDENBURG TO 11 MILES NORTHWEST
OF HARDINSBURG...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  SAINT JOSEPH AND RAYMOND...
  HAMBURG AND SELLERSBURG...
  PRATHER AND MIDWAY...
  GOSHEN AND HARMONY VILLAGE...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 137.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3789 8663 3843 8596 3841 8544 3812 8568
      3784 8605
TIME...MOT...LOC 1847Z 266DEG 39KT 3837 8592 3812 8623
          3792 8651

EER
Local storm report, Apr 3, 1:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 PM EDT FRI APR 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             3 NW WINDYVILLE         37.25N 86.37W
04/02/2015  E0.25 INCH       EDMONSON           KY   TRAINED SPOTTER

            DELAYED REPORT. INFORMATION CAME FROM SEVERE
            WEATHER REPORTING FORM.

&&

RCT
Special weather statement, Apr 3, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM CDT FRI APR 3 2015

KYZ062-063-071-073-074-076-031940-
ALLEN KY-BARREN KY-EDMONSON KY-HART KY-METCALFE KY-WARREN KY-
208 PM CDT FRI APR 3 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT VICTOR...AND MOVING NORTHEAST AT 60
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PLUM SPRINGS...
  MUNFORDVILLE...
  MOUNT VICTOR...
  GLASGOW...
  DELAFIELD...
  SMITHS GROVE AND OAKLAND...
  ROCKY HILL AND HAYS...
  PARK CITY AND HIGHLAND SPRINGS...
  CAVE CITY AND GOODNIGHT...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 71.

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3708 8659 3716 8643 3715 8642 3718 8640
      3742 8587 3700 8566 3686 8630
TIME...MOT...LOC 1908Z 247DEG 58KT 3700 8636

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:00 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio30 min
Apr 2, 7:27 PM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson23 min
Apr 2, 9:47 PM CDTSpecial Weather StatementLMKJefferson28 min
Apr 2, 10:33 PM CDTAreal Flood AdvisoryLMKTrimble2 hr
Apr 2, 11:33 PM CDTAreal Flood AdvisoryLMKHenry, Jefferson, Meade, Oldham, Trimble2 hr
Apr 3, 12:16 AM CDTAreal Flood AdvisoryLMKBullitt, Franklin, Harrison, Henry, Jefferson, Oldham and 3 more2 hr
Apr 3, 1:01 AM CDTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more2 hr
Apr 3, 1:16 AM CDTFlash Flood WarningLMKJefferson3 hr
Apr 3, 1:41 AM CDTFlash Flood WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford3 hr
Apr 3, 2:23 AM CDTAreal Flood AdvisoryLMKAnderson, Clark, Fayette, Garrard, Jessamine, Madison and 4 more3 hr
Apr 3, 2:56 AM CDTFlash Flood WarningLMKBullitt, Jefferson, Meade3 hr
Apr 3, 3:37 AM CDTFlash Flood WarningLMKAnderson, Bullitt, Fayette, Jessamine, Mercer, Nelson and 2 more3 hr
Apr 3, 4:10 AM CDTFlash Flood WarningLMKBullitt, Jefferson3 hr
Apr 3, 4:43 AM CDTAreal Flood WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford7 hr
Apr 3, 5:12 AM CDTAreal Flood WarningLMKAnderson, Bullitt, Clark, Fayette, Jessamine, Madison and 5 more3 hr
Apr 3, 5:28 AM CDTSpecial Weather StatementLMKHart27 min
Apr 3, 5:57 AM CDTAreal Flood WarningLMKMeade78 min
Apr 3, 6:31 AM CDTSpecial Weather StatementLMKBarren, Metcalfe29 min
Apr 3, 6:57 AM CDTAreal Flood WarningLMKBullitt, Jefferson6 hr
Apr 3, 7:13 AM CDTAreal Flood WarningLMKMeade6 hr
Apr 3, 8:13 AM CDTAreal Flood WarningLMKAnderson, Bullitt, Clark, Fayette, Jessamine, Madison and 3 more6 hr
Apr 3, 8:23 AM CDTRiver Flood WarningLMKBourbon52 hr
Apr 3, 8:34 AM CDTRiver Flood WarningLMKGarrard, Jessamine, Mercer39 hr
Apr 3, 8:34 AM CDTRiver Flood WarningLMKAnderson, Franklin, Woodford4 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKCarroll, Henry, Owen5 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKHardin, Nelson4 days
Apr 3, 8:34 AM CDTRiver Flood WarningLMKBullitt29 hr
Apr 3, 9:18 AM CDTRiver Flood WarningLMKNicholas, Robertson4 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKOhio47 hr
Apr 3, 9:31 AM CDTRiver Flood WarningLMKEdmonson3 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKButler, Warren5 days
Apr 3, 9:31 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio8 days
Apr 3, 9:43 AM CDTRiver Flood WarningLMKHarrison52 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKJefferson, Oldham51 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKJefferson, Meade51 hr
Apr 3, 10:20 AM CDTRiver Flood AdvisoryLMKBreckinridge, Hancock51 hr
Apr 3, 10:23 AM CDTRiver Flood WarningLMKHancock18 days
Apr 3, 10:36 AM CDTAreal Flood AdvisoryLMKBarren, Breckinridge, Butler, Edmonson, Grayson, Hancock and 6 more114 min
Apr 3, 12:04 PM CDTAreal Flood WarningLMKMeade6 hr
Apr 3, 12:07 PM CDTAreal Flood WarningLMKAnderson, Bourbon, Bullitt, Clark, Fayette, Franklin and 14 more6 hr
Apr 3, 1:14 PM CDTSpecial Weather StatementLMKHancock31 min
Apr 3, 1:32 PM CDTSpecial Weather StatementLMKSimpson28 min
Apr 3, 1:40 PM CDTSpecial Weather StatementLMKLogan, Warren30 min
Apr 3, 1:47 PM CDTSpecial Weather StatementLMKJefferson, Meade, Oldham28 min
Apr 3, 1:51 PM CDTFlash Flood WarningLMKBullitt, Jefferson, Oldham, Shelby, Spencer3 hr
Apr 3, 2:39 PM CDTFlash Flood WarningLMKAnderson, Franklin, Mercer, Shelby, Spencer, Woodford3 hr
Apr 3, 2:39 PM CDTSpecial Weather StatementLMKGreen, Taylor31 min
Apr 3, 2:58 PM CDTSpecial Weather StatementLMKAnderson, Fayette, Woodford32 min
Apr 3, 3:00 PM CDTFlash Flood WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 3 more3 hr
Apr 3, 3:09 PM CDTSpecial Weather StatementLMKLincoln, Taylor46 min
Apr 3, 3:41 PM CDTFlash Flood WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Larue, Meade3 hr
Apr 3, 3:45 PM CDTSpecial Weather StatementLMKBullitt20 min
Apr 3, 4:12 PM CDTSpecial Weather StatementLMKClark8 min
Apr 3, 5:05 PM CDTSpecial Weather StatementLMKHarrison, Scott30 min
Apr 3, 5:29 PM CDTSpecial Weather StatementLMKClinton31 min
Apr 3, 5:33 PM CDTAreal Flood WarningLMKBreckinridge, Hancock, Meade12 hr
Apr 3, 5:34 PM CDTSpecial Weather StatementLMKJessamine31 min
Apr 3, 5:44 PM CDTAreal Flood WarningLMKAnderson, Bullitt, Franklin, Henry, Jefferson, Mercer and 6 more12 hr
Apr 3, 5:57 PM CDTAreal Flood WarningLMKBourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 4 more12 hr
Apr 3, 12:42 AM CDTFlash Flood WarningLMKCrawford, Dubois, Harrison, Orange, Perry3 hr
Apr 3, 3:51 AM CDTAreal Flood WarningLMKCrawford, Dubois, Harrison, Orange, Perry, Washington3 hr
Apr 3, 6:43 AM CDTAreal Flood WarningLMKCrawford, Dubois, Harrison, Orange, Perry, Washington6 hr
Apr 3, 9:06 AM CDTRiver Flood WarningLMKJefferson, Scott24 hr
Apr 3, 9:48 AM CDTRiver Flood WarningLMKHarrison, Washington22 hr

Nearby

Special Weather Statements in Kentucky, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.